Gaviscon Fizzolve Oral Powder Fruit Flavour
Package Leaflet: information for the user
GAVISCON FIZZOLVE ORAL POWDER FRUIT FLAVOUR
Sodium hydrogen carbonate
Read all of this leaflet carefully before you start taking this medicine because it contains important information for you.
Always use this medicine exactly as described in this leaflet or as your pharmacist has told you.
- Keep this leaflet. You may need to read it again.
- Ask your pharmacist if you need more information or advice.
- If you get any side effects, talk to your doctor. This includes any possible side effect not listed in this leaflet.
You must talk to a doctor if you do not feel better or if you feel worse after 7 days.
What is in this leaflet
1. What Gaviscon Fizzolve Oral Powder is and what it is used for
2. What you need to know before you take Gaviscon Fizzolve Oral Powder
3. How to take Gaviscon Fizzolve Oral Powder
4. Possible side effects
5. How to store Gaviscon Fizzolve Oral Powder
6. Contents of the pack and other information
1. What Gaviscon Fizzolve Oral Powder is and what is it used for.
Gaviscon Fizzolve Oral Powder forms a protective layer which floats above the contents of the stomach. This layer prevents stomach acid escaping from the stomach into the food pipe, thus relieving the burning feeling of heartburn and the feeling of discomfort in the throat and mouth. Heartburn may occur following meals (e.g. when eating fatty or spicy food) or during pregnancy or in patients with symptoms related to an inflammation in the wall of the food pipe (e.g. difficult and / or painful swallowing, mouth sores, vomiting).
Gaviscon Fizzolve Oral Powder is used for the treatment of symptoms of gastro-oesophageal reflux such as acid regurgitation, heartburn and indigestion (related to reflux), for example following meals or during pregnancy, and in patients with symptoms related to oesophagitis.
2. What you need to know before you take Gaviscon Fizzolve Oral Powder Do not take Gaviscon Fizzolve Oral Powder:
- if you know you are allergic to sodium alginate, calcium carbonate or sodium hydrogen carbonate or any of the other ingredients of this medicine (listed in section 6) as very rarely difficulty in breathing and skin rashes have occurred.
This medicine contains sodium (5.3mmol per dose (sachet)) and calcium (1.6mmol per dose (sachet)).
- If you have been advised to follow a diet restricted in either of these salts please consult your doctor before taking this product.
Please also talk to your doctor regarding these salt contents if you suffer or have suffered from significant kidney or heart disease, as certain salts could interfere with these diseases.
You should also consult your doctor if you are over 40 years and have never suffered with heartburn and acid indigestion before.
If symptoms persist after 7 days consult your doctor.
Do not take this product within two hours of taking other medicines by mouth as it can interfere with the action of some other medicines.
This is especially important if you are taking antibiotics (tetracyclines and quinolones such as norfloxacin), iron preparation, antifungals such as ketoconazole, digoxin and beta-blockers (for heart conditions), neuroleptics (for mental illness), thyroid hormones, chloroquine (for malaria), estramustine (for prostate cancer) and bisphosphonates (for osteoporosis).
Tell your doctor if you are taking, have recently taken or might take any other medicines.
Pregnancy and breastfeeding.
You can take this product if you are pregnant or breast-feeding.
Gaviscon Fizzolve Oral Powder contains aspartame.
If you have phenylketonuria, note that this product is sweetened with aspartame, a source of phenylalanine.
For oral administration without water.
Pour the contents of the sachet directly onto the tongue.
Always take this medicine exactly as described in this leaflet or as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure. Adults, including the elderly and children 12 years and over: When symptoms occur take one to two single dose containers (sachets) after meals and at bedtime, up to four times a day.
Use in children under 12 years: Should only be taken on medical advice.
If you take too much of this product you may feel bloated. It is unlikely to cause you any harm but please consult your doctor.
If you forget a dose, it is not necessary to double the dose next time, just carry on taking as before.
If you have any further questions on the use of this product, ask your doctor.
Like all medicines, Gaviscon Fizzolve Oral Powder can cause side effects, although not everybody gets them.
If you experience any of the following side effects, stop taking the product and consult your doctor immediately; Very rarely (less than 1 in 10,000 patients treated) there is a chance of an allergic reaction to the ingredients. Symptoms of this may include skin rash, itching, difficulty breathing, dizziness, or swelling of the face, lips, tongue or throat.
If you get any side effects, talk to your doctor or pharmacist. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: http://www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Keep this medicine out of the sight and reach of children.
Do not store above 25oC
Do not use this medicine after the expiry date (EXP: month/year) shown. The expiry date refers to the last day of that month.
Do not throw away any medicines via wastewater or household waste. Ask your pharmacist how to throw away medicines you no longer use. These measures will help to protect the environment.
What Gaviscon Fizzolve Oral Powder contain:
The active substances in each sachet are sodium alginate 500mg, sodium hydrogen carbonate 267mg and calcium carbonate 160mg. The other ingredients are mint flavour, passion fruit flavour, macrogol 20,000, macrogol 400, aspartame (E951), citric acid anhydrous, acesulfame potassium (E950), xylitol and silicon dioxide.
Each sachet contains a cream coloured powder.
Available in packs containing 4, 6, 12, 20, 24, 32 sachets in either a carton or blister pack composed of a cardboard backing card and plastic front.
Not all pack sizes /types may be marketed.
Licence holder and Manufacturer: Reckitt Benckiser Healthcare (UK) Limited, Dansom Lane, Hull HU8 7DS, United Kingdom.
Alternate Manufacturer: Reckitt Benckiser Healthcare International Limited, Nottingham Site, Nottingham, NG902DB
United Kingdom GAVISCON Fizzolve Oral Powder Fruit Flavour Belgium/Luxemburg GAVISCON Instants Poeder Voor Oraal gebruik passievrucht Ireland GAVISCON Sachets Oral Powder Tropical Flavour
France GAVISCONELL Sans Sucre Passion, poudre orale en sachet
dose edulcore a l'aspartam, au xylitol et a l'acesulfame postassique
The Netherlands GAVISCON Instants fresh tropical Poeder Voor Oraal gebruik This leaflet was last revised in [02/2015]